Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|rgh89 - Tue Nov 03, 2009 2:15 am||
I have been on the depo shot for more than 2 years. I have some spotting when its time for my next shot but i don't get my period which i know is normal. But i am having some cramping which also is giving me pelvic pain. I recently had sex but it was the first time i had sex after a couple of months. Could this pelvic pain be due to the depo shot wearing off or could it be from having sex recently? the pelvic pain feels like if i got hit with something in the pelvic region and it hurts but it is not a constant pain. i am kind of worried about stds even though i use protection.
|Debbie Miller, RN - Fri Nov 13, 2009 12:18 am||
Pelvic pain is a reported side effect of depo and it is difficult to know if that is the reason for yours. The reported pain is not associated with decreasing levels and could occur at any time. If it is due to the sex, chances are it will resolve on its own soon. If it continues, you should have it evaluated by your health care provider. Being checked for STDs is a good idea whenever you are sexually active but other conditions can also cause pain since you have so many organs in the abdomen - bowel, bladder, ovaries, uterus, etc. It would be impossible to guess without an exam.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.